# SDR USAASB03215

- Difficulty date: December 14, 2003
- Submitted: January 21, 2004
- Operation: Air carrier
- Aircraft: N518AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23704
- System (JASC): 5200 · Doors
- Part: Door Seal
- Part number: 10608211
- Condition: Failed
- Location: Fwd Cargo Door
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: G, A

## Discrepancy

DURING CRUISE, EN ROUTE FROM IND-CLT AT FL290, A LOUD BANG WAS HEARD FROM THE FORWARD GALLEY AREA, FOLLOWED BY THE CABIN ALTITUDE CLIMBING UNCONTROLABLLY.  CREW REPORTED THE OUTFLOW VALVE WAS IN THE FULL CLOSED POSITION.  THE OXYGEN MASKS DEPLOYED AND BOTH TE PASSENGERS AND CREW DONNED THEIR MASKS.  AN EMERGENCY DECLARED AS A/C DESCENDED TO 8,000 FT BEFORE CABIN ALTITUDE COULD BE BROUGHT UNDER CONTROL.  FLT RETURNED TO FIELD AT IND AND LANDED WITHOUT FURTHER INCIDENT.  MAINT FOUND FWD CARGO DOOR SEAL UNSEATED.  REMOVED AND REPLACED THE FWD CARGO DOOR SEAL PER MM.  LEAK CHECK GOOD.  PERFORMED CABIN LEAK RATE CHECK PER MM.  LEAK RATE WITHIN LIMITS.  REMOVED AND REPLACED OXYGEN GENERATORS AND REPACKED MASKS.  (M)
